Group photo
Author:
LARISSA238's Photo LARISSA238 SparkPoints: (88,286)
Fitness Minutes: (90,080)
Posts: 8,945
3/24/16 6:58 P

My SparkPage
Send Private Message
Reply
My neurologist recommended Depaktoe for migraines. I haven't tried it, but I hope it works.

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.8 
191.7
187.475
183.25
179.025
174.8
RUNHAPPEE's Photo RUNHAPPEE Posts: 7,293
3/22/16 6:12 P

My SparkPage
Send Private Message
Reply
I actually have been having trouble losing weight, but I haven't really gained any. My doctor told me I could take it earlier in the day and see if that helps and it has a bit. I'm just so tired of taking medication.

My Facebook Profile facebook.com/hnc82
Instagram instagram.com/hncotton
My Athlinks Race Results: athlinks.com/racer/125732156


 Pounds lost: 20.0 
0
29
58
87
116
LARISSA238's Photo LARISSA238 SparkPoints: (88,286)
Fitness Minutes: (90,080)
Posts: 8,945
3/11/16 9:31 A

My SparkPage
Send Private Message
Reply
I don't remember if Depakote made me gain weight, but it is a side effect. I'm not a doctor, but if you are getting pain and stuff I don't think it's right for you. Hopefully there are other medicines you can try.. I got a rash with Lamictal and had to stop, since it's a sign of allergy. I would say to talk to your doctor about other options.

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.8 
191.7
187.475
183.25
179.025
174.8
ANGIEN9's Photo ANGIEN9 Posts: 3,772
3/10/16 11:14 A

My SparkPage
Send Private Message
Reply
Remember, sometimes there are some side effects that go away after you are on the medication for awhile. Also, it will take time to help with your mania. I would watch for some weight gain. That is possible, but if you watch it and eat good you shouldn't have a problem.

Good Luck!

Angie

~~Angie ~~
Just taking it one day at a time!!!



 current weight: 266.0 
267
242.75
218.5
194.25
170
JUSTPEACHYGA's Photo JUSTPEACHYGA SparkPoints: (11,973)
Fitness Minutes: (10,961)
Posts: 413
3/10/16 8:09 A

My SparkPage
Send Private Message
Reply
I just started Depakote one and a half weeks ago mixed in with my Lamotrigine. 1/2 of 500 mg. It caused me itching and ear pain. Went off of it for about 10 days and now we are trying it again, as of two nights ago. Taking 1/3 of 500 mg and still getting itching but it is minor and I haven't had the ear pain just a tease of it. It's supposed to help with my mania but so far I haven't seen any improvement but I've taken 5 doses so far.

 current weight: 203.2 
208
193.5
179
164.5
150
URBANAUDREYE's Photo URBANAUDREYE SparkPoints: (130,679)
Fitness Minutes: (58,516)
Posts: 8,351
2/29/16 8:55 A

My SparkPage
Send Private Message
Reply
I agree with that assessment, though I would be sure that you're pretty wrapped up with your day. It's been too long since I've taken it to remember much of the side effects, but my husband has taken it for longer than I've known him. I know that once he takes it at night, he's out cold pretty quickly. He's also still drowsy in the morning, but I couldn't tell you if that's really the Depakote to blame, or just his work schedule.

Audrey
NEPA - EST

My 5% goal

Current Weight 219
Target Weight 208
By When: March 3, 2018


Winter 5% Challenge Plan
MINIMUM 10 active minutes daily
Full Body strength training 3x a week
Only eat when hungry.
Drink that water!!!

EL for Winter 2018 5% Challenge Weight Warriors

Co-Leader of Living with Bipolar Disorder
Join Us!
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=1831


Leader of Northeastern


 current weight: 231.5 
234
209.25
184.5
159.75
135
ANGIEN9's Photo ANGIEN9 Posts: 3,772
2/28/16 7:38 P

My SparkPage
Send Private Message
Reply
I was on Depakote for over 2 years. I also took Prozac. I took the Depakote twice or three times a day. It was sedating, but I needed that. The Prozac gives me insomnia so I always took it in the morning. I was really sick at the time. Like Larissa said you should check with your doctor. He will be able to tell you more. Have you had a blood draw lately? Could be another issue??

~~Angie ~~
Just taking it one day at a time!!!



 current weight: 266.0 
267
242.75
218.5
194.25
170
LARISSA238's Photo LARISSA238 SparkPoints: (88,286)
Fitness Minutes: (90,080)
Posts: 8,945
2/27/16 11:47 A

My SparkPage
Send Private Message
Reply
I wasn't on Depakote for long, but what I remember about it is the weight gain. I think you are going through the adjustment phase and once you get used to it the drowsiness should get better. Maybe take it with dinner instead of at bedtime.. you might get tired earlier, but it should eliminate the morning drowsiness. *hugs* NOTE- I am not a doctor. call your doctor if you keep having problems.

~Rissa, AKA Diane

5% Challenge, Cloverleafs Fall, Summer, Winter, Spring 2018 Challenge Leader
5% Challenge, Cloverleafs Fall, Summer, Spring, Winter 2017 Challenge Leader
5% Challenge, Cloverleafs Fall 2016, Member.
Pacific Time Zone

Co-Leader of the Living With Bipolar Team!

"Learning to Love Yourself is the Greatest Love of All" ~Whitney Houston


 current weight: 174.8 
191.7
187.475
183.25
179.025
174.8
RUNHAPPEE's Photo RUNHAPPEE Posts: 7,293
2/27/16 1:27 A

My SparkPage
Send Private Message
Reply
Hey guys. Hope everyone is doing well. Just wanted to get some opinions on this. Is anyone taking Depakote (Divalproex) ER or has anyone taken it? I've been on it a few months and I take it at night (it does say may cause drowsiness) which is also when I take my Prozac (I've been on that a lot longer, though). I've noticed since I started taking it that I seem to have more trouble waking up in the morning, almost like the drowsiness thing is a delayed reaction that doesn't kick in until maybe 6 in the morning or something. Has anyone else had this issue?

My Facebook Profile facebook.com/hnc82
Instagram instagram.com/hncotton
My Athlinks Race Results: athlinks.com/racer/125732156


 Pounds lost: 20.0 
0
29
58
87
116
Page: 1 of (1)  

Report Innappropriate Post

Other Living with Bipolar Disorder Health Resources Posts

Topics:
Last Post:
9/29/2018 6:44:46 PM
9/22/2018 8:00:46 AM
9/22/2018 5:55:02 AM
9/5/2018 4:00:14 PM
8/18/2018 12:27:20 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=753x1831x63767508

Review our Community Guidelines